Proving a Remedy from Too High a Dose

discomfortQuestion:

Hi Amy,

I hope you are well. I would love your feedback.

Around a month ago I went to a respected homeopath to help me out with some post period pains. He prescribed Pulsatilla 1M. 2 days later I woke up in a panicked state with nausea and diarrhea. Didn’t think much about it and went back to sleep. A few days later I was trying to fall asleep and I was suddenly woken up with an ill and horrible feeling of panic, nausea, diarrhea. This continued for about a week where I felt SO unbelievably horrible with horrible horrible panic and anxiety. Shivering, chills, no appetite. Would wake up suddenly every night with nervous energy and restlessness. This went on for a week. I had an appointment to see him at the end of the week. I explained my distress and bad reaction and he gave me Nat-m 30 that he said will help calm me down and help with my sleep. It calmed me down for a few hours but it did nothing for my sleep. I ended up sleeping 1 hr that night and woke up with the same panic again. I called him the next day and he gave me Lycopodium 1M. That did help with my sleep and I have been sleeping well (not much but well) for the past 2 weeks. My symptoms have been slowly improving ever since. On and off I do still get anxiety, and my diarrhea and nausea is still happening every morning. I would like to know if this is a possible reaction to the Pulsatilla, is it may be because my body was overly sensitive to the remedy? Will this last much longer? What can I do to alleviate my symptoms? Thanks so much!! Really appreciate your time.

-Pauline

Answer:

Hi Pauline.  I’m sorry to hear about your reaction to the Pulsatilla.  It is episodes like these that can convince anyone of the power of homeopathic remedies.  Please tell that to the skeptics who say they are sugar pills!  Also, it points to the importance of treatment under the care of a good homeopath.

Yes, I think you are “proving” the remedy Pulsatilla.  That is, you are getting symptoms caused by the remedy.  Provings are the way in which homeopaths find out what a remedy can cause and therefore cure, and many homeopaths undergo these experiments as part of their training.  This is the way our materia medica of new potential remedies is developed.

Unfortunately, if a remedy is incorrect, or even if it is correct but is given in too high a dose, a patient may experience this phenomenon.  Usually, it only lasts a few days or at most a couple of weeks.  Sometimes, however, it is more intense and long-lived, especially if the patient is particularly sensitive.  In that case, the most effective solution is to take the correct remedy, though antidoting the problem remedy by applying Vicks Vaporub to the chest can also serve to alleviate things.

It turns out that Lycopodium and Pulsatilla are definitely related remedies, and it is likely that your reaction pointed your homeopath to this new choice. My question is:  how are your post-period pains now?  Are they improved?  Were they improved on the Pulsatilla?

My guess is that your proving of Pulsatilla will definitely slowly abate.  You are obviously highly sensitive to this remedy! If it’s any consolation, I myself had a negative reaction of this kind to Pulsatilla.

As you are discovering, homeopathy is a tricky practice.  It is sometimes hard to choose the right remedy, in the right dose. That is why starting with a lower dose of a remedy (e.g., 30c) may be wisest if remedy choice is uncertain.  In any case, I hope you are doing much better now, and that your original problem of post-period pain is on its way out too.

-Amy

 

 


Comments

Proving a Remedy from Too High a Dose — 6 Comments

  1. Hi Amy, thanks so much for your reply! Really appreciate your feeback.

    I am feeling better for sure since the last time I messaged you.Most of my physical symptoms have gone and I am calmer than before. It has been 2 months since my first episode, but I am still pretty anxious unfortunately and i get constant goosebumps up and down my legs. I tried drinking coffee but I feel it might not have helped much and made it slightly worse. Not sure vics would help after such a long period has passed.I guess I will have to wait longer for everything to subside.

    As for my period pain, it did not go away unfortunately. I have learned that I can live with it, anything is better than the horrible reaction I had and the ongoing fight I am having to face with my anxiety.

    Thank you very much again

    • Pauline,

      Sorry to hear this is still with you, but glad it has subsided. If you do continue with homeopathy, I would suggest that in the future, you insist on lower potencies and perhaps liquid dosing as well, which can mitigate harsh effects.

      -Amy

      • Hello Emy,

        It’s 10 months I’m suffering with the same horrible panic attack and anxiety states, sweating from armptits all day long as Pauline used to.

        I was given Pulsatilla 1M (I’m a man) by my homeopath doctor for eczema.
        Since months he has prescribed me so many others remedy, always in too high potency (camphora, carcinosinum, nat mur, venus merc … !!!) but nothing has changed, i feel so exhausted with anxiety, sweats, panic attacks…
        I can only survive thanks to anxiolytic (lysanxia).
        I was given Lycopodium “before” Pulsatilla without bad reaction or aggravation.

        How can i antidote thoses awfuls emotions due tu high dise of Pulsatilla ???

        I took too many remedies and think my body is so intoxicated.

        Can Nux Vomica antidote Pulsatilla ?
        Or Lycopodium ?
        I read Nux is often given to relieve the bad effect of Pulsatilla.

        I’m french, forgive my english if not good as well.

        Thank you so much for your attention and answer.

        Best regards,

        Romain

        • Hi Romain.

          I’m sorry to hear you are suffering… I can relate, because I too once had a bad reaction to Pulsatilla — and it was only a 30c! The truth is, a practitioner never truly knows how a patient will react to a new remedy, and that’s why starting with a low potency can often be a good approach if one is unsure.

          Anyway, it sounds to me like your practitioner is floundering around giving you so many remedies — and in high potencies too! So my suggestion is to first, find a new homeopath!

          As far as antidoting the remedies you have been taking, the best approach is to find a BETTER remedy. However, in the meantime, I would STOP taking all remedies, and try antidoting with something like a camphor rub on your chest, and also inhale the fumes. This may help to lesson the effects of the remedy.

          Yes, you might try taking a single dose of 30c Lyc or 30c Nux Vomica — you might see which fits you better by reading online. However, you should give that dose a few days to decide if it worked.

          But overall, my main suggestion to you is to find a new homeopath.

          I hope this helps!
          -Amy

  2. Hi Amy,

    Thank you very much for your answer.
    I really appreciate.

    I triyed Nux Vom 30ch, no reaction, then Lycopodium 30ch, no more reaction.
    Maybe i need lycopodium in high dilution 1000k as i was given Pulsatilla in 1000k ?

    I feel so exhausted to fight against those awful panic attack and anxiety, sweating, without getting any response to help me relieve all these symptoms.

    If you have more suggestion… please let me know ! I sometimes feel like as i’m crazy !
    How can an homeopath could have given to me high doses of Pulsatilla after Lycopodium ?
    It seems to just antidote the action of Lyco.

    Thank you so much Amy,
    Best regards

    Romain

    • Romain,

      You are now learning the folly of self-treating out of desperation! No, I don’t think a higher potency will help you. As I said before, your best option is probably stop remedies completely and wait a few weeks, and/or find the correct, or at least a BETTER, remedy. You need to find a new homeopath who will help you find it! If you write to me privately (lansky@impossiblecure.com) and tell me where you are located, perhaps I can recommend someone. I myself am not a practitioner. Hope this helps!

      -Amy

Leave a Reply

Your email address will not be published. Required fields are marked *